Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 8, 2016, 4:57 PM CDT for Cottle County, King County, Texas. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 8, 2016, 5:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Cottle County, TX, King County, TX
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:05 PM CDT | TSTM WND GST 76 | 10 Sw Paducah, TX | WEST TEXAS MESONET REPORT |
| Jul 8, 5:15 PM CDT | TSTM WND GST 63 | 10 Sw Paducah, TX | WEST TEXAS MESONET REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WUUS54 KLUB 082157
SVRLUB
TXC101-269-082215-
/O.NEW.KLUB.SV.W.0211.160708T2157Z-160708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COTTLE COUNTY IN NORTHWESTERN TEXAS...
NORTH CENTRAL KING COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 515 PM CDT
* AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELWIN...OR
8 MILES SOUTH OF PADUCAH...MOVING NORTHEAST AT 10 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PADUCAH...DELWIN AND CHALK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3382 10037 3391 10051 3414 10028 3398 10005
3384 10005 3384 10003 3383 10003
TIME...MOT...LOC 2157Z 226DEG 9KT 3390 10034
HAIL...1.25IN
WIND...70MPH
$$
CWA1 follow-up statement
196
WWUS54 KLUB 082205
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
505 PM CDT FRI JUL 8 2016
TXC101-269-082215-
/O.CON.KLUB.SV.W.0211.000000T0000Z-160708T2215Z/
COTTLE TX-KING TX-
505 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN COTTLE AND NORTH CENTRAL KING COUNTIES...
AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELWIN...OR
NEAR PADUCAH...MOVING NORTHEAST AT 10 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PADUCAH...DELWIN AND CHALK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3382 10037 3391 10051 3414 10028 3398 10005
3384 10005 3384 10003 3383 10003
TIME...MOT...LOC 2205Z 226DEG 9KT 3392 10032
HAIL...1.25IN
WIND...70MPH
$$
CWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:42 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 8, 3:42 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 342 PM CDT FRI JUL 8 2016 .SHORT TERM... Sharp thermal contrast has set up across the south plains region this afternoon with a weakened outflow enhanced frontal boundary across our northwest zones, fairly thick mid and high level moisture southwest to northeast but favoring the northwest half of the area, and still nearly cloudless surface heating over the century mark again in our southeast. The short term solutions seem to be converging on favoring the outflow/frontal boundary as an initial focus for thunder chances over the next few hours, but still some chance the storms could initiate in a weak surface trough on the western edge of the strong surface heated area where CAPEs of 2000+ joules per kilogram have developed, while CIN has yet to totally erode just to the west and northwest. For this evening we have broad-brushed solid chance level mention for thunder from the central and eastern south plains into the Rolling Plains with an added likely mention favoring the eastern south plains and adjacent southern Rolling Plains. There seems a real chance in this weak upper flow for an MCS to develop this area with slow east-southeast progression expected. Storms will slightly favor high winds as their primary threat but large hail will be a close second owing to the hefty CAPE values today. Later tonight difficult to end thunder mention totally as the moist flow will remain and we have seen a number of late night thunder events recently. And continuing low chance mention of thunder many areas Saturday afternoon as well with temperatures similar to previously. RMcQueen .LONG TERM... Models continue with previous thinking of bringing the eastward edge of the area of high pressure back over the area on Sunday and keeping it there through the first part of next week. Surface flow will remain out of the south as opposed to the southwest so we still do not expect temperatures to get into the 105-110 degree range but will still be right around the century mark. Precipitation chances will also start to decrease after tomorrow as the ridge starts to redevelop and flow aloft becomes more westerly than northwesterly. Better monsoon moisture looks to remain over the area through Sunday before starting to decrease, and isolated coverage in the afternoon and evening hours remains in the forecast through Monday evening as a result. The ridge will slowly strengthen after the first of next week which will keep temperatures near the century mark. Precipitation chances are uncertain past Tuesday as the models do keep weak/poor monsoon moisture over the region. The ridge will be centered west of the forecast area resulting in flow aloft varying in the western half of the compass so that may allow a few storms to drift in from the higher terrain of New Mexico. Too early to tell if one day or another will be more favored so will keep forecast dry at this time. Jordan && .LUB Watches/Warnings/Advisories... None. && 05/14
Hazardous weather outlook, Jul 8, 4:49 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 449 AM CDT FRI JUL 8 2016 TXZ021>044-091000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 449 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST THROUGH THE EVENING HOURS WITH INITIATION EXPECTED ALONG A SURFACE TROUGH OF LOW PRESSURE ON THE SOUTH PLAINS AND A COLD FRONT MOVING SOUTHWARD INTO THE EXTREME SOUTHERN PANHANDLE. THESE STORMS WILL THE POTENTIAL TO PRODUCE WIND GUSTS TO 70 MPH. SOME STORMS...MAINLY ACROSS THE SOUTHEAST PANHANDLE...MAY PRODUCE HAIL TO THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DAILY CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY. THESE STORMS COULD HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 14 min |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King, Motley | 23 min |
| Jul 8, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Jul 8, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 21 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Jul 8, 6:09 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 21 min |
| Jul 8, 6:14 PM CDT | Areal Flood Warning | LUB | Cottle, Dickens, King | 3 hr |
| Jul 8, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.